For me the struggle went in the opposite direction. My Abilify caused me to become gaunt and unhealthy looking. Now I am a healthy weight and friends and family are happy with me. I struggle a bit because I have always been super thin. But everyone is right, I do look better.
Raise your hand if you take psychiatric medication and you are gaining weight. Is this you? This is true for me, definitely. The struggle is real. People in my social circles just nod their head in sympathy when I mention it. However, I don’t think they really believe me.
Let me tell you a little bit of my story, and it will be clear how the Lexapro I’m taking is directly affecting my weight gain.
About six years ago, I was on three medications that were helping me live a fairly normal life. I took Zoloft, Gabapentin, and Trazadone, plus some Ativan as needed for my anxiety attacks. I was doing pretty well, with some relapses here and there with my depression.
But you know what? I was fifty pounds overweight! I could hardly stand to look in the mirror. It was something that really bothered me. I felt unhealthy. …
View original post 674 more words